Small lumps and bluish discoloration after Bellafil, is this normal? What can I do?

I got Bellafill for my cheeks about 2 months ago. I see a couple of small lumps & bluish discoloration. (the black & blue went away 3 weeks after I was injected) Is this normal with Bellafill & what can be done about this?? My cheeks looked better before I was injected!! Thanks!

Doctor Answers 4

Lumps and Discoloration after Bellafill Injection

This is not a normal reaction to Bellafill. I recommend having this evaluated. Remember to always see an expert injector. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Lumps and Discoloration after Bellafill Injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is not a normal reaction to Bellafill. I recommend having this evaluated. Remember to always see an expert injector. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Bellafill for the Cheeks Resulting in Lumps

I am sorry that you are having a problem.  Three weeks for bruising to dissipate is a very long time and that tells me that you had a lot of bleeding at the time of your injection.  I would imagine that a needle rather than a cannula was used to do your injections.  Blood can be very caustic to tissue and when mixed with the collagen that is in Bellafill, can result in a lot of scarring and tissue trauma.  This is more than likely what you are seeing if you are only 2 months out form your injections.  I advise patients to wait 3 months after their injections before intervening with alternative treatment.  For now, gentle massage may help.  After 3 months, a series of three to four 5FU plus Kenalog 10 injections will almost always settle these types of problems down.

I hope that helps.

Best regards.

Bellafill for the Cheeks Resulting in Lumps

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am sorry that you are having a problem.  Three weeks for bruising to dissipate is a very long time and that tells me that you had a lot of bleeding at the time of your injection.  I would imagine that a needle rather than a cannula was used to do your injections.  Blood can be very caustic to tissue and when mixed with the collagen that is in Bellafill, can result in a lot of scarring and tissue trauma.  This is more than likely what you are seeing if you are only 2 months out form your injections.  I advise patients to wait 3 months after their injections before intervening with alternative treatment.  For now, gentle massage may help.  After 3 months, a series of three to four 5FU plus Kenalog 10 injections will almost always settle these types of problems down.

I hope that helps.

Best regards.

Follow up with Doctor for Steroids, Venus Legacy treatments to soften

This should be followed up with your injector. Massage, 5fu/steroid injections and venus legacy treatments can help soften the lumps. Bellafill cannot form blue discoloration however. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Follow up with Doctor for Steroids, Venus Legacy treatments to soften

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This should be followed up with your injector. Massage, 5fu/steroid injections and venus legacy treatments can help soften the lumps. Bellafill cannot form blue discoloration however. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Bumps and blue tint after Bellafill

This is not normal and should be discussed with you doctor. I would consider using 5 FU if the nodules are large. It is extremely important to be injected by an experienced physician with this filler. I'm a trainer for this product. It is an extremely safe product in the right hands. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 45 reviews

Bumps and blue tint after Bellafill

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is not normal and should be discussed with you doctor. I would consider using 5 FU if the nodules are large. It is extremely important to be injected by an experienced physician with this filler. I'm a trainer for this product. It is an extremely safe product in the right hands. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 45 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.